Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Does Paragard IUD cause delayed periods ?

I have the Paragard IUD . I am 4 days late, experiencing nausea, and lower abdominal pain . I took a pregnancy test yesterday and it came out negative. Any idea of what might be going on?
Asked On : Wed, 21 Mar 2012
Answers:  1 Views:  348
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi Jessica,

I strongly feel that you should wait for another few days, may be up to a week, to get your menses.

The chances of you being pregnant are very much doubtful.

You should get your periods sooner or later. If it does not occur even after a week's time, consider repeating the urine pregnancy test. If it is negative, then consult a gynaecologist to look for other causes of absence of menstruation other than pregnancy.

Meanwhile, drink plenty of fluids and get yourself away from any kind of stress since stress is an important factor causing delay in periods.

Hope this helps.


Dr. Shanthi
Answered: Wed, 21 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor